Alert archive / Mississippi / River Flood Warnings in 2009

River Flood Warning 101, NWS Memphis, TN

December 25, 2009Lowndes County, Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Dec 25, 2009, 9:35 AM CST for Lowndes County, Monroe County, Mississippi. It took effect at Dec 27, 2009, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 25, 2009, 9:35 AM CST (15:35 UTC)
In effect from
Dec 27, 2009, 6:00 AM CST
Expired
Dec 25, 2009, 7:34 PM CST
In force
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Lowndes County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 27 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buttahatchie River near Aberdeen (ABDM6). The gauge peaked at 11.07 ft at Dec 26, 2009, 7:00 PM CST.

actionminormoderate10152012/2512/2612/27
Action stage
12 ft
Minor stage
13 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02439400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KMEG 251535
FLWMEG
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
935 AM CST FRI DEC 25 2009

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE 
BUTTAHATCHIE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER TODAY.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC087-095-260635-
/O.NEW.KMEG.FL.W.0101.091227T1200Z-091229T0600Z/
/ABDM6.1.ER.091227T1200Z.091228T0600Z.091229T0000Z.NO/
935 AM CST FRI DEC 25 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BUTTAHATCHIE RIVER NEAR ABERDEEN
* FROM SUNDAY MORNING UNTIL MONDAY EVENING
* AT 7 AM FRIDAY THE STAGE WAS...9.6 FEET AND RISING 
* MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 12.7 FEET TOMORROW MORNING
* FLOOD STAGE IS 13.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 13.6 FEET BY EARLY MONDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY MONDAY EVENING.
* AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON 
  THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER 
  ALSO BEGINS TO FLOOD

$$
MM
2 follow-up statements
000 
WGUS84 KMEG 251544
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
944 AM CST FRI DEC 25 2009

THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER AND 
TALLAHATCHIE RIVER.
   
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC135-260644-
/O.EXT.KMEG.FL.W.0095.000000T0000Z-000000T0000Z/
/LOGM6.1.ER.091218T2200Z.091225T1800Z.000000T0000Z.NO/
944 AM CST FRI DEC 25 2009

THE FLOOD WARNING CONTINUES FOR
  THE TALLAHATCHIE RIVER AT LOCOPOLIS
* UNTIL FURTHER NOTICE
* AT 9 AM FRIDAY THE STAGE WAS 33.6 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 33.6 FEET THIS AFTERNOON
* FLOOD STAGE IS 33.0 FEET
* AT 34.0 FEET...WIDESPREAD FARM LAND FLOODING IN QUITMAN AND 
  TALLAHATCHIE COUNTIES

$$

MSC135-260644-
/O.CON.KMEG.FL.W.0096.000000T0000Z-000000T0000Z/
/SWNM6.1.ER.091224T1920Z.091227T0600Z.000000T0000Z.NO/
944 AM CST FRI DEC 25 2009

THE FLOOD WARNING CONTINUES FOR
  THE TALLAHATCHIE RIVER NEAR SWAN LAKE
* UNTIL FURTHER NOTICE
* AT 9 AM FRIDAY THE STAGE WAS 26.4 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 27.0 FEET EARLY SUNDAY MORNING
* FLOOD STAGE IS 26.0 FEET
* THE RIVER ROSE ABOVE FLOOD STAGE YESTERDAY EARLY AFTERNOON AND WILL
  CONTINUE RISING TO NEAR 27.0 FEET BY  EARLY SUNDAY MORNING THEN 
  BEGIN FALLING.
* AT 27.0 FEET...FARM LAND FLOODING IS OCCURRING NEAR THE RIVER

$$

MSC087-095-260644-
/O.CON.KMEG.FL.W.0101.091227T1200Z-091229T0600Z/
/ABDM6.1.ER.091227T1200Z.091228T0600Z.091229T0000Z.NO/
944 AM CST FRI DEC 25 2009

THE FLOOD WARNING CONTINUES FOR
  THE BUTTAHATCHIE RIVER NEAR ABERDEEN
* FROM SUNDAY MORNING UNTIL MONDAY EVENING
* AT 8 AM FRIDAY THE STAGE WAS 9.9 FEET 
* MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 12.7 FEET TOMORROW MORNING
* FLOOD STAGE IS 13.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 13.6 FEET BY EARLY MONDAY MORNING.THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY MONDAY EVENING.
* AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON 
  THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER 
  ALSO BEGINS TO FLOOD

$$
MM
000 
WGUS84 KMEG 260134
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
734 PM CST FRI DEC 25 2009

THE FLOOD WARNING IS CANCELED FOR THE BUTTAHATCHIE RIVER.
   
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC087-095-260204-
/O.CAN.KMEG.FL.W.0101.000000T0000Z-091229T0600Z/
/ABDM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
734 PM CST FRI DEC 25 2009

FORECAST INFORMATION FOR
  BUTTAHATCHIE RIVER NEAR ABERDEEN
* AT 07 PM FRIDAY THE STAGE WAS 9.9 FEET 
* NO FLOODING IS CURRENTLY FORECAST
* MAXIMUM FORECAST STAGE OF 12.7 FEET SUNDAY EARLY AFTERNOON
* FLOOD STAGE IS 13.0 FEET
* FORECAST...THE RIVER WILL RISE TO NEAR 12.7 FEET SUNDAY EARLY 
  AFTERNOON
* AT 13.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Dec 25, 6:12 AM CST, 3 hours 23 minutes earlier.

Area forecast discussion, Dec 25, 6:12 AM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
612 AM CST FRI DEC 25 2009

.UPDATE...

UPDATED FOR 12Z TAF DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 346 AM CST FRI DEC 25 2009/

DISCUSSION...

COLD AIR NOW FILTERING INTO CWA BEHIND INTENSE MIDWEST CYCLONE.
TEMPERATURES WILL FALL THROUGH MID MORNING AND REMAIN STEADY
THROUGHOUT THE DAY. SOUTHERN SIDE OF H5 LOW WILL LIKELY CLIP
NORTHEAST COUNTIES THIS MORNING...WHERE A LIGHT ACCUMULATION OF
SNOW IS EXPECTED. AN OCCASIONAL LIGHT RAIN AND SNOW MIX SEEMS
FEASIBLE THROUGHOUT THE REMAINDER OF THE CWA. STRONG SOUTHWESTERLY
WINDS AT 25-35 KNOTS WILL BECOME MORE WESTERLY LATE THIS MORNING.
MODELS ARE IN AGREEMENT TO TAKE LOW TRACK IN A MORE NORTHWESTERLY
FASHION FROM NORTHEAST MISSOURI TO WESTERN IOWA BY EVENING.
BELIEVE THIS ALLOW THE GRADIENT TO RELAX ENOUGH THIS AFTERNOON FOR
WINDS TO DROP BELOW ADVISORY CRITERIA. SNOW FLURRIES WILL REMAIN
POSSIBLE ACROSS THE NORTHERN COUNTIES THIS AFTERNOON AS H5 LOW
STALLS ACROSS MISSOURI. MOSTLY CLOUDY SKIES AND DRIER AIR WITH
ENOUGH MIXING FROM WINDS WILL ONLY SLIGHTLY COOL TEMPERATURES
FURTHER TONIGHT.

CYCLONIC FLOW AROUND MIDWEST STORM WILL CONTINUE THIS WEEKEND.
BELIEVE MOS IS TO HIGH ON MAX TEMPERATURES FOR THE PERIOD SATURDAY
THROUGH TUESDAY...THUS WITH RECENT SNOWFALL ACROSS CENTRAL
PLAINS...DROPPED HIGHS ABOUT THREE TO FIVE DEGREES. DRY WEATHER AND
SURFACE HIGH PRESSURE WILL REMAIN OVER THE AREA THROUGH WEDNESDAY.

MODELS ARE ALL HINTING ON A LATE YEAR STORM GATHERING STRENGTH IN
THE NORTHWEST GULF. SO TIMING OF THIS COULD MEAN A LIGHT RAIN AND
SNOW MIX FOR THE SOUTHERN COUNTIES ON THURSDAY. THE ECMWF IS THE
MOST ROBUST MODEL SOLUTION WITH THIS FEATURE...BLANKETING THE
ENTIRE CWA WITH PRECIPITATION AND CHANGING IT FROM A WINTRY MIX TO
RAIN AS THE STORM TRACKS TO SOUTHERN GEORGIA. THINKING MORE
CONSERVATIVE...SIMILAR TO THE GFS...THAT COLDER AIR OVER THE
MIDWEST WILL KEEP THE SOUTHERN BRANCH OF THE PFJ FURTHER
SOUTH...WITH LOWER POPS EXPECTED.

JAB

&&

.AVIATION...

12Z TAF CYCLE

LIGHT SNOW SHOWERS MIXED AT TIMES WITH SLEET OR RAIN...WILL
CONTINUE AT JBR...MEM...AND MKL THROUGH MID MORNING BEFORE
TAPERING OFF. VISBYS WILL BOUNCE BETWEEN TEMPORARY MVFR AND VFR
WITH CEILINGS REMAINING MVFR AT ALL SITES THROUGH MIDDAY. SKIES
SHOULD EVENTUALLY CLEAR FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON
BUT A BROKEN STRATOCU DECK MAY PERSIST AT JBR AND MKL. SKIES
SHOULD CLEAR TONIGHT WITH VFR CONDITIONS EXPECTED.

WINDS WILL CONTINUE TO BE THE GREATEST IMPACT TO
AVIATION...ESPECIALLY THIS MORNING AS WIND GUSTS MAY APPROACH 35
KTS AT TIMES. WINDS SHOULD EVENTUALLY WEAKEN LATER THIS AFTERNOON
AND TONIGHT.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  36  30  41  28 /  20  10  10  10
MKL  37  27  39  25 /  20  10  10  10
JBR  35  26  36  25 /  40  10  10  10
TUP  39  29  42  28 /  20  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR CLAY-GREENE-
     LAWRENCE-RANDOLPH.

     WIND ADVISORY UNTIL NOON CST TODAY FOR CLAY-CRAIGHEAD-CRITTENDEN-
     CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-
     RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL NOON CST TODAY FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL NOON CST TODAY FOR ALCORN-BENTON MS-CALHOUN-
     CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-
     MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-
     TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL NOON CST TODAY FOR CARROLL-CHESTER-CROCKETT-
     DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-HAYWOOD-
     HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-OBION-
     SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Dec 25, 7:45 AM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
745 AM CST FRI DEC 25 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261545-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
745 AM CST FRI DEC 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR THE MID SOUTH THROUGH NOON TODAY.
SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

POTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE OFFICE IN MEMPHIS.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 6:53 PM CSTAreal Flood AdvisoryMEGAlcorn, Prentiss, Tippah, Tishomingo4 hr
Dec 24, 7:01 PM CSTAreal Flood AdvisoryMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc, Union119 min
Dec 25, 4:56 AM CSTAreal Flood WarningMEGCoahoma, Tunica6 hr

Nearby

River Flood Warnings in Mississippi, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.